Alert archive / Kentucky / Flash Flood Warnings in 2014

Flash Flood Warning 34, NWS Jackson, KY

August 31, 20147 counties in Kentucky

NWS Jackson, KY issued this flash flood warning at Aug 31, 2014, 9:56 PM EDT for 7 counties in Kentucky. It was in force for 3 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 31, 2014, 9:56 PM EDT (01:56 UTC)
Expired
Sep 1, 2014, 1:00 AM EDT
In force
3 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Bath County, KY, Estill County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Powell County, KY, Rowan County, KY

The radar

The Jackson,KY radar (KJKL), 62 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 31, 10:20 PM EDTHEAVY RAIN 0.68Clay City, KYTWO THIRDS OF AN INCH OF RAIN FELL AT THE CLAY CITY IFLOWS GAUGE IN 30 MINUTES. 2.48 INCHES TOTAL FOR THE PAST 24 HOURS.
Aug 31, 10:34 PM EDTHEAVY RAIN 0.76Stanton, KYTHREE QUARTERS OF AN INCH OF RAIN REPORTED IN THE IFLOWS GAUGE AT STANTON IN THE PAST 30 MINUTES. 24 HOUR TOTAL 2.52 INCHES.
Aug 31, 11:43 PM EDTFLASH FLOOD3 N Stanton, KYTWO BRIDGES WERE REPORTED TO HAVE BEEN WASHED OUT ALONG JERRICA LEIGH LANE JUST TO THE EAST OF KY HIGHWAY 213.
Sep 1, 12:12 AM EDTFLASH FLOOD2 N Bowen, KYWATER WAS REPORTED TO BE OVER UPPER CANE CREEK AND LOWER CANE CREEK ROADS IN A TOTAL OF FOUR LOCATIONS WITH WATER STILL RISING. AS OF 1225 AM THE COUNTY WAS WORKING ON CLOSING THE ROADS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 107 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2014-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 481 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2014-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
481 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
829 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

048 
WGUS53 KJKL 010156
FFWJKL
KYC011-065-165-173-175-197-205-010500-
/O.NEW.KJKL.FF.W.0034.140901T0156Z-140901T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
956 PM EDT SUN AUG 31 2014

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MENIFEE COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHWESTERN ESTILL COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHWESTERN MORGAN COUNTY IN SOUTHEAST KENTUCKY...
  POWELL COUNTY IN EAST CENTRAL KENTUCKY...
  SOUTH CENTRAL ROWAN COUNTY IN EAST CENTRAL KENTUCKY...
  SOUTHEASTERN BATH COUNTY IN EAST CENTRAL KENTUCKY...
  SOUTHEASTERN MONTGOMERY COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 100 AM EDT

* AT 953 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  ANOTHER IN A SERIES OF SLOW MOVING THUNDERSTORMS WITH VERY HEAVY   
  RAINFALL MOVING ACROSS THE WARNED AREA. RAINFALL OVER THE PAST     
  SEVERAL HOURS HAS EXCEEDED TWO INCHES IN PARTS OF THE WARNING AREA 
  WITH UP TO ANOTHER INCH ON THE WAY THROUGH MIDNIGHT EDT.  

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO   
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...     
  FRENCHBURG...STANTON...BEAN...CEDAR GROVES...CLAY CITY...CLAY      
  LICK...COGSWELL...CORNWELL...CRESSY...IRON MOUND...                
  JEFFERSONVILLE...MEANS...SUDITH...WALTERSVILLE...YALE AND ZILPO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 3813 8342 3795 8340 3779 8376 3772 8409
      3775 8409 3778 8411 3780 8408 3781 8413
      3784 8411 3785 8407 3783 8407 3785 8406
      3784 8402 3787 8403 3787 8400 3790 8400
      3811 8354

$$

GREIF
2 follow-up statements
726 
WGUS73 KJKL 010247
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1047 PM EDT SUN AUG 31 2014

KYC011-065-165-173-175-197-205-010500-
/O.CON.KJKL.FF.W.0034.000000T0000Z-140901T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MENIFEE KY-MONTGOMERY KY-MORGAN KY-POWELL KY-ROWAN KY-BATH KY-
ESTILL KY-
1047 PM EDT SUN AUG 31 2014

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN ESTILL...
SOUTHEASTERN BATH...SOUTH CENTRAL ROWAN...POWELL...NORTHWESTERN
MORGAN...SOUTHEASTERN MONTGOMERY AND MENIFEE COUNTIES UNTIL 100 AM
EDT...

AT 1044 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
AUTOMATED RAIN GUAGES IN THE AREA ARE CONFIRMING THE DOPPLER 
ESTIMATES OF 2 TO 3 INCHES OF RAIN THROUGH THIS AREA IN THE PAST 4 
HOURS WITH LOCALLY HIGHER AMOUNTS. ADDITIONAL RAINS WILL VARY FROM A 
TENTH OF AN INCH TO AS MUCH AS THREE QUARTERS OF AN INCH THROUGH 
MIDNIGHT FROM WEST TO EAST ACROSS THE WARNED AREA. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO 
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE... 
FRENCHBURG...STANTON...BEAN...CEDAR GROVES...CLAY CITY...CLAY        
LICK...COGSWELL...CORNWELL...CRESSY...IRON MOUND...JEFFERSONVILLE... 
MEANS...SUDITH...WALTERSVILLE...YALE AND ZILPO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE ALSO SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN JACKSON KY.

&&

LAT...LON 3813 8342 3795 8340 3779 8376 3772 8409
      3775 8409 3778 8411 3780 8408 3781 8413
      3784 8411 3785 8407 3783 8407 3785 8406
      3784 8402 3787 8403 3787 8400 3790 8400
      3811 8354

$$

GREIF
438 
WGUS73 KJKL 010459
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1259 AM EDT MON SEP 1 2014

KYC011-065-165-173-175-197-205-010513-
/O.EXP.KJKL.FF.W.0034.000000T0000Z-140901T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MENIFEE KY-MONTGOMERY KY-MORGAN KY-POWELL KY-ROWAN KY-BATH KY-
ESTILL KY-
1259 AM EDT MON SEP 1 2014

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHWESTERN
ESTILL...SOUTHEASTERN BATH...SOUTH CENTRAL ROWAN...POWELL...
NORTHWESTERN MORGAN...SOUTHEASTERN MONTGOMERY AND MENIFEE COUNTIES
HAS BEEN ALLOWED TO EXPIRE...

FLOODING WAS REPORTED AT 1225 AM EDT ALONG PORTIONS OF THE CANE 
CREEK DRAINAGE IN CENTRAL POWELL COUNTY...THUS A FLOOD WARNING HAS 
BEEN ISSUED FOR THAT AREA UNTIL 4 AM EDT. OTHERWISE...EXCESS RUNOFF 
FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS 
IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING 
THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT 
TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3813 8342 3795 8340 3779 8376 3772 8409
      3775 8409 3778 8411 3780 8408 3781 8413
      3784 8411 3785 8407 3783 8407 3785 8406
      3784 8402 3787 8403 3787 8400 3790 8400
      3811 8354

$$

PELTON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 8:35 PM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Aug 31, 8:35 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
835 PM EDT SUN AUG 31 2014

.UPDATE...
ISSUED AT 834 PM EDT SUN AUG 31 2014

UPDATED NDFD AND ASSOCIATED PRODUCTS BASED ON LATEST OBSERVATIONAL
TRENDS. HEAVIEST SHOWERS AND THUNDERSTORMS HAVE SHIFTED JUST NORTH OF
THE FLASH FLOOD WATCH AREA. ADDITIONAL SHOWERS AND THUNDERSTORMS
OVER THE SW PART OF THE FORECAST AREA ARE HEADED TOWARDS THE WATCH
AREA...BUT CURRENT INDICATIONS ARE THAT THIS ACTIVITY WILL DIMINISH
AS IT MOVES NORTHEAST. WILL CONTINUE TO MONITOR THE HEAVY RAIN THREAT
OVER THE NEXT 1 TO 2 HOURS...BUT WILL LIKELY BE ABLE TO CANCEL THE FLASH
FLOOD WATCH EARLY. IF CURRENT TRENDS CONTINUE WILL LIKELY BE ABLE TO
CANCEL THE WATCH AROUND 10 PM EDT.

UPDATE ISSUED AT 628 PM EDT SUN AUG 31 2014

TRAINING SHOWERS AND THUNDERSTORMS MOVING FROM SW TO NE ACROSS THE
CENTRAL PART OF THE FORECAST AREA LATE THIS AFTERNOON AND EARLY
EVENING...WILL CONTINUE FOR THE NEXT COUPLE OF HOURS. WITH PWS IN
EXCESS OF 2 INCHES AND SOME SPOTS ALREADY RECEIVING IN EXCESS OF ONE
INCH OVER THE PAST 2 TO 3 HOURS HAVE EXPANDED AND EXTENDED THE FLASH
FLOOD WATCH FOR THE CENTRAL PART OF THE FORECAST AREA. THE FLASH
FLOOD WATCH IS NOW IN EFFECT UNTIL MIDNIGHT FOR A SWATH OF COUNTIES
FROM JACKSON TO MARTIN AND PIKE.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 315 PM EDT SUN AUG 31 2014

NONE OF THE MODELS ARE REALLY HANDLING THIS AFTERNOONS SHOWER AND
STORM ACTIVITY VERY WELL. AS IT STANDS...THE NAM12 IS CLOSEST BUT
STILL IS NOT DOING A VERY GOOD JOB. AS FOR TONIGHT THROUGH THROUGH
TUESDAY NIGHT...A BLEND OF THE VARIOUS SHORT TERM MODELS WAS USED DUE
TO UNCERTAINTY...WITH SOME MASSAGING DONE TO MAKE THE RESULTING
FORECAST GRIDS LOOK REASONABLE. A WEAK ATMOSPHERIC WAVE WILL CONTINUE
TO MOVE ACROSS THE TENNESSEE VALLEY AND EVENTUALLY ACROSS KENTUCKY
AND THEN THE OHIO VALLEY THIS EVENING. SHOWERS AND STORMS ARE
BEGINNING TO INCREASE IN COVERAGE THIS AFTERNOON AS THE WAVE MOVES
THROUGH. OVER THE NEXT FEW HOURS WE CAN EXPECT TO SEE SCATTERED TO
NUMEROUS SHOWERS AND STORMS...ALL WITH THE POTENTIAL FOR LOCALLY
HEAVY RAINFALL. ONCE THE SUN BEGINS TO SET...THE LOSS OF
HEATING...AND THE MOVEMENT OF THE WAVE OUT OF THE AREA INTO THE OHIO
VALLEY AND POINTS NORTH...SHOWERS AND STORMS WILL QUICKLY DECREASE IN
COVERAGE. THE OVERNIGHT HOURS MAY FEATURE SOME ISOLATED
ACTIVITY...BUT BY SUN RISE ON MONDAY THE AREA SHOULD BE FREE OF RAIN.
AFTER A LULL DURING THE DAY ON MONDAY AND AGAIN MONDAY NIGHT...A
FAIRLY WELL DEFINED COLD FRONT WILL FINALLY APPROACH THE AREA FROM
THE NORTHWEST...AS A LARGE TROUGH OF LOW PRESSURE ALOFT PUSHES OFF TO
THE EAST OUT OF THE NORTHERN PLAINS. SHOWERS AND STORMS FIRE ALONG
THIS FRONT AS IT MOVES ACROSS INDIANA AND CENTRAL KENTUCKY. BY 12Z ON
TUESDAY WE SHOULD BEGIN TO SEE ISOLATED TO PERHAPS SCATTERED SHOWERS
AND STORMS BEGIN MOVING INTO OUR NORTHWESTERN COUNTIES. A FLOOD WATCH
IS IN EFFECT UNTIL 6 PM THIS EVENING...AND WE WILL BE LEAVING THIS IN
PLACE SINCE IT IS BEGINNING TO RAIN A BIT MORE ACROSS THE AREA. THE
EVENING SHIFT WILL DO AS THEY SEE FIT WITH THE FLOOD WATCH.
TEMPERATURES DURING THE SHORT TERM WILL LIKELY BE ABOVE NORMAL DUE
TO THE PERSISTENT SOUTHERLY FLOW AND MOISTURE FEED OFF THE GULF OF
MEXICO. TOMORROWS HIGHS ARE EXPECTED TO TOP OUT IN THE MID TO UPPER
80S...WITH LOWS TONIGHT AND TOMORROW IN THE MID TO UPPER 60S.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 328 PM EDT SUN AUG 31 2014

THE MODELS START OUT IN GOOD AGREEMENT WITH FAIRLY ZONAL FLOW ACROSS
THE US WITH AN UPPER TROUGH OVER THE CENTRAL US. AT THE
SURFACE...THE BERMUDA HIGH IS RETREATING TO THE EAST AS THE UPPER
TROUGH APPROACHES FROM THE WEST. A SURFACE LOW WILL BE LOCATED OVER
THE GREAT LAKES WITH A COLD FRONT EXTENDING ACROSS SOUTHEASTERN
WISCONSIN AND THEN CURVING ACROSS THE TEXAS PANHANDLE. WARM MOIST
AIR IS IN PLACE OVER EASTERN KENTUCKY AND WILL RESULT IN THE
POTENTIAL FOR SOME AIR MASS THUNDERSTORMS OVER EASTERN KENTUCKY
MOSTLY IN THE AFTERNOON AND EVENING HOURS. THE UPPER TROUGH WILL BE
MOVING TO THE EAST AND IT WILL PUSH A COLD FRONT INTO THE AREA ON
TUESDAY NIGHT. THIS FRONT MOVE TO THE SOUTH OF THE AREA BY WEDNESDAY.
ON WEDNESDAY MORNING THE UPPER FLOW WILL BE VERY ZONAL ACROSS THE US
WITH HIGH PRESSURE IN PLACE AT THE SURFACE WHICH WILL STAY IN PLACE
ON THURSDAY AND FRIDAY. THIS WILL ALLOW FOR WARM MOIST FLOW WITH
AFTERNOON AND EVENING AIR MASS THUNDERSTORMS THROUGH FRIDAY. BY
SATURDAY MORNING A DEVELOPING SHORT WAVE TROUGH WILL BE PUSHING A
COLD FRONT INTO THE BLUEGRASS. THIS WILL INCREASE THE SHOWER AND
THUNDERSTORM COVERAGE FOR THE WEEKEND. BY THE END OF THE
PERIOD...THE TIMING OF THE SHORT WAVES BEGIN TO DIFFER AND
CONFIDENCE STARTS TO PLUMMET. PREFER THE SLOWER ECMWF SOLUTION TO
THE GFS. FOR TEMPERATURES...STAYED CLOSE TO THE MODEL BLEND AS THE
MODELS WERE IN BETTER THAN AVERAGE AGREEMENT.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 740 PM EDT SUN AUG 31 2014

A WEATHER DISTURBANCE MOVING ACROSS KY WILL KEEP SHOWERS AND A FEW
THUNDERSTORMS IN THE AREA FOR THE FIRST PART OF THE EVENING. MVFR TO
IFR CONDITIONS CAN BE EXPECTED IN AND NEAR SHOWERS WITH VFR
CONDITIONS ELSEWHERE. ANY THUNDERSTORM ACTIVITY WILL BE TOO ISOLATED
TO MENTION IN THE TAFS. SHOWERS WILL TAPER OFF THIS EVENING...BUT
CEILINGS WILL LOWER AND FOG WILL FORM...WITH IFR CONDITIONS EXPECTED
TO PREVAIL FOR THE LATTER PART OF THE NIGHT INTO THE MORNING ON
MONDAY. CONDITIONS WILL IMPROVE DURING THE MORNING ON MONDAY...WITH
VFR CONDITIONS EXPECTED BY LATE MORNING. VFR CONDITIONS WILL THEN
PREVAIL FOR THE REMAINDER OF THE DAY ON MONDAY.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR KYZ069-107>117-
119-120.

&&

UPDATE...SBH
SHORT TERM...AR
LONG TERM...JJ
AVIATION...SBH
Hazardous weather outlook, Aug 31, 6:21 PM EDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
621 PM EDT SUN AUG 31 2014

KYZ044-050>052-058>060-068-079-080-083>088-104-106-118-011200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-
MORGAN-LETCHER-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...SOMERSET...LONDON...MONTICELLO...WHITLEY CITY...
CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...
HARLAN...SANDY HOOK...WEST LIBERTY...WHITESBURG
621 PM EDT SUN AUG 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE TONIGHT...MAINLY DURING THE EVENING. BRIEF
HEAVY RAIN WILL BE POSSIBLE LEADING TO PONDING OF WATER IN POOR
DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE ALSO POSSIBLE AT TIMES FROM MONDAY THROUGH
SATURDAY...MAINLY DURING EACH AFTERNOON AND EVENING. SOME OF THE
THUNDERSTORMS ON TUESDAY AFTERNOON AND EVENING COULD BECOME STRONG
AND PRODUCE GUSTY WINDS AND HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCES OF HEAVY RAIN OR
HIGH WATER TO THE NATIONAL WEATHER SERVICE.

KYZ069-107>117-119-120-011200-
JACKSON-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-
PERRY-CLAY-LESLIE-MARTIN-PIKE-
INCLUDING THE CITIES OF...MCKEE...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN...
BOONEVILLE...HAZARD...MANCHESTER...HYDEN...INEZ...PIKEVILLE
621 PM EDT SUN AUG 31 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ARE EXPECTED TONIGHT.
ISOLATED FLASH FLOODING OF SMALL CREEKS...STREAMS AND POOR DRAINING
URBAN AREAS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE ALSO POSSIBLE AT TIMES FROM MONDAY THROUGH
SATURDAY...MAINLY DURING EACH AFTERNOON AND EVENING. SOME OF THE
THUNDERSTORMS ON TUESDAY AFTERNOON AND EVENING COULD BECOME STRONG
AND PRODUCE GUSTY WINDS AND HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCES OF HEAVY RAIN OR
HIGH WATER TO THE NATIONAL WEATHER SERVICE.

SBH

In the hours before

Local storm report, Aug 31, 6:51 PM EDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
651 PM EDT SUN AUG 31 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 PM     HEAVY RAIN       4 NE JACKSON            37.60N 83.33W
08/31/2014  M1.36 INCH       BREATHITT          KY   ASOS

            1.36 INCHES OF HEAVY RAIN SINCE 417 PM.

&&

GREIF
Local storm report, Aug 31, 6:53 PM EDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
653 PM EDT SUN AUG 31 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     NON-TSTM WND DMG WARFIELD                37.84N 82.42W
08/31/2014                   MARTIN             KY   911 CALL CENTER

            A SMALL LIMB FELL ON A TELEPHONE LINE.

&&

GREIF
Local storm report, Aug 31, 6:58 PM EDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
658 PM EDT SUN AUG 31 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     HEAVY RAIN       4 NE JACKSON            37.60N 83.33W
08/31/2014  U0.00 INCH       BREATHITT          KY   PUBLIC

            SIGNIFICANT PONDING ON THE SUGAR CAMP GOLF CLUB COURSE.
            VIA IMAGES ON SOCIAL MEDIA.

&&

GREIF
Special weather statement, Aug 31, 7:01 PM EDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
701 PM EDT SUN AUG 31 2014

KYZ058>060-104-106-108-010000-
MENIFEE-POWELL-ELLIOTT-ESTILL-MORGAN-WOLFE-
701 PM EDT SUN AUG 31 2014

...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 800 PM EDT SUNDAY EVENING...

   MENIFEE...
   NORTHERN MORGAN...
   POWELL...
   NORTHWESTERN WOLFE...
   WESTERN ELLIOTT AND
   ESTILL.

AT 701 PM EDT...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WAS
LOCATED NEAR HAYSTACK...OR 7 MILES SOUTH OF FRENCHBURG...MOVING
NORTHEAST AT 25 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...MARIBA AROUND
710 PM EDT...DENNISTON AROUND 715 PM EDT...WELLINGTON AROUND 720 PM
EDT...ARTVILLE AROUND 725 PM EDT...AND EBON AROUND 730 PM EDT.

RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATE OF TWO
INCHES PER HOUR OR MORE...GUSTY WINDS OF 30 TO 40 MPH...AND POSSIBLY
CLOUD TO GROUND LIGHTNING IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

&&

LAT...LON 3799 8302 3759 8411 3785 8409 3784 8402
      3787 8403 3792 8393 3791 8378 3798 8377
      3803 8366 3801 8358 3806 8357 3805 8347
      3803 8346 3804 8340 3813 8322 3817 8320
      3818 8326 3822 8317
TIME...MOT...LOC 2301Z 241DEG 22KT 3786 8364

GREIF
Special weather statement, Aug 31, 7:58 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
758 PM EDT SUN AUG 31 2014

KYZ051-052-059-060-104-106-010100-
MENIFEE-POWELL-ROWAN-BATH-ELLIOTT-MORGAN-
758 PM EDT SUN AUG 31 2014

...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 900 PM EDT SUNDAY EVENING...

   MENIFEE...
   NORTHWESTERN MORGAN...
   EASTERN POWELL...
   ROWAN...
   SOUTHEASTERN BATH AND
   ELLIOTT.

AT 757 PM EDT...A TRAINING AREA OF SHOWERS AND STRONG THUNDERSTORMS
WAS LOCATED NEAR FRENCHBURG...MOVING NORTHEAST AT 30 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...SCRANTON AROUND
805 PM EDT...BIG WOODS AROUND 810 PM EDT...BANGOR AROUND 815 PM
EDT...BANGOR AROUND 820 PM EDT...AND LICK FORK AROUND 825 PM EDT.

RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATE OF TWO
INCHES PER HOUR OR MORE...GUSTY WINDS OF 30 TO 40 MPH...AND POSSIBLY
CLOUD TO GROUND LIGHTNING IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

&&

LAT...LON 3823 8330 3820 8326 3820 8324 3824 8322
      3827 8316 3820 8305 3820 8301 3818 8295
      3809 8291 3775 8382 3776 8384 3791 8388
      3791 8378 3800 8376 3807 8381 3826 8347
      3831 8333
TIME...MOT...LOC 2357Z 245DEG 25KT 3799 8361

GREIF
Special weather statement, Aug 31, 9:48 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
948 PM EDT SUN AUG 31 2014

KYZ050-051-058>060-010245-
MENIFEE-MONTGOMERY-POWELL-BATH-ESTILL-
948 PM EDT SUN AUG 31 2014

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH
1045 PM EDT SUNDAY EVENING...

   MENIFEE...
   SOUTHEASTERN MONTGOMERY...
   POWELL...
   SOUTHEASTERN BATH AND
   NORTHWESTERN ESTILL.

AT 948 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SPOUT
SPRINGS...OR 7 MILES WEST OF STANTON...MOVING NORTHEAST AT 30 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CLAY CITY
AROUND 955 PM EDT...STANTON AROUND 1000 PM EDT...CAT CREEK AROUND
1005 PM EDT...BEAN AROUND 1010 PM EDT...AND MEANS AROUND 1015 PM
EDT.

RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATE OF TWO
INCHES PER HOUR OR MORE...GUSTY WINDS OF 30 TO 40 MPH...AND CLOUD TO
GROUND LIGHTNING IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE SIGNIFICANT PONDING OF WATER ON
AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY.

&&

LAT...LON 3811 8356 3812 8355 3795 8344 3789 8349
      3772 8402 3784 8410 3785 8409 3783 8407
      3785 8406 3784 8402 3787 8403 3787 8400
      3792 8400 3794 8398 3813 8356
TIME...MOT...LOC 0148Z 244DEG 24KT 3784 8396

GREIF

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 8:53 PM EDTAreal Flood AdvisoryJKLBath, Estill, Menifee, Montgomery, Morgan, Powell and 1 more4 hr
Aug 31, 9:48 PM EDTSpecial Weather StatementJKLMenifee, Powell57 min
Aug 31, 10:43 PM EDTAreal Flood AdvisoryJKLElliott, Morgan, Rowan3 hr
Aug 31, 10:51 PM EDTSpecial Weather StatementJKLElliott, Menifee, Morgan54 min
Sep 1, 12:54 AM EDTAreal Flood WarningJKLPowell3 hr
Sep 1, 2:08 PM EDTAreal Flood AdvisoryJKLBath, Estill, Menifee, Montgomery, Morgan, Powell and 2 more3 hr
Sep 1, 2:13 PM EDTSpecial Weather StatementJKLBath, Elliott, Estill, Fleming, Menifee, Morgan and 3 more62 min
Sep 1, 3:05 PM EDTSpecial Weather StatementJKLBreathitt, Elliott, Lee, Magoffin, Morgan, Owsley and 1 more40 min
Sep 1, 3:44 PM EDTSpecial Weather StatementJKLBreathitt, Johnson, Magoffin, Martin61 min

Nearby

Flash Flood Warnings in Kentucky, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.